Alert archive / California / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 30, 2012, 4:50 PM PDT for Imperial County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 4:50 PM PDT (23:50 UTC)
- Expired
- Jul 30, 2012, 5:30 PM PDT
- In force
- 40 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Imperial County, CA
The radar
The Yuma radar (KYUX), 108 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776
WUUS55 KPSR 302350
SVRPSR
CAC025-310030-
/O.NEW.KPSR.SV.W.0026.120730T2350Z-120731T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
450 PM PDT MON JUL 30 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE CITIES OF...PLASTER CITY...OCOTILLO...CALEXICO...
* UNTIL 530 PM PDT
* AT 449 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PLASTER CITY...AND MOVING
SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL
CENTRO NAVAL AIRFIELD AND MT. SIGNAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.
&&
LAT...LON 3292 11585 3287 11565 3266 11546 3265 11548
3263 11596 3278 11605
TIME...MOT...LOC 2350Z 321DEG 18KT 3277 11587
$$
WOODALL2 follow-up statements
606
WWUS55 KPSR 310003
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
503 PM MST MON JUL 30 2012
CAC025-310030-
/O.CON.KPSR.SV.W.0026.000000T0000Z-120731T0030Z/
IMPERIAL CA-
503 PM PDT MON JUL 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT
FOR SOUTHWESTERN IMPERIAL COUNTY...
AT 500 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLASTER CITY...MOVING
SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL
CENTRO NAVAL AIRFIELD...SEELEY...MT. SIGNAL...HEBER AND CALEXICO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS......AND DEADLY CLOUD TO GROUND
LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3292 11585 3287 11565 3266 11546 3265 11548
3263 11596 3278 11605
TIME...MOT...LOC 0002Z 321DEG 18KT 3272 11583
$$
WOODALL517
WWUS55 KPSR 310029
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
529 PM MST MON JUL 30 2012
CAC025-310034-
/O.EXP.KPSR.SV.W.0026.000000T0000Z-120731T0030Z/
IMPERIAL CA-
529 PM PDT MON JUL 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN IMPERIAL COUNTY
WILL EXPIRE AT 530 PM PDT...
AT 525 PM PDT...THE STORMS NEAR PLASTER CITY NO LONGER SHOWED A
THREAT OF WINDS IN EXCESS OF 60 MPH.
EXTREMELY HEAVY RAIN...FREQUENT LIGHTNING...AND WINDS OF 40 MPH ARE
STILL EXPECTED WITH THE STORMS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3292 11585 3287 11565 3266 11546 3265 11548
3263 11596 3278 11605
TIME...MOT...LOC 0024Z 321DEG 18KT 3263 11575
$$
WOODALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:25 PM PDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 30, 3:25 PM PDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 325 PM MST MON JUL 30 2012 .UPDATE... UPDATED AVIATION AND FIRE WEATHER SECTIONS. && .SYNOPSIS... SUBSTANTIAL MONSOON MOISTURE COMBINED WITH A NEARLY STATIONARY WEATHER DISTURBANCE NEAR THE LOWER COLORADO RIVER WILL LEAD TO SOMEWHAT ABOVE NORMAL THUNDERSTORM CHANCES THROUGH TUESDAY... PARTICULARLY OVER FAR WESTERN ARIZONA AND SOUTHEAST CALIFORNIA WHERE LOCALLY HEAVY RAIN IS LIKELY THIS AFTERNOON AND EVENING. RAINFALL CHANCES WILL DECREASE WEDNESDAY THROUGH THE WEEKEND AS HIGH PRESSURE STRENGTHENS OVER THE REGION. BELOW NORMAL HIGH TEMPERATURES ARE EXPECTED EARLY THIS WEEK...BEFORE MODERATING TO NEAR AND SLIGHTLY ABOVE AVERAGE VALUES BY THE END OF THE WEEK. && .DISCUSSION... AS EXPECTED...MOST ACTIVE WEATHER IS OCCURRING OVER FAR SOUTHEAST CALIFORNIA AND FAR WESTERN ARIZONA THIS AFTERNOON...WHERE MOISTURE RIDGE (PRECIPITABLE WATER AT OR JUST ABOVE 2 INCHES) COEXISTS WITH DECENT INSTABILITY AND LOCATION OF QUASI STATIONARY MID-LEVEL WEATHER DISTURBANCE. CONSEQUENTLY...SLOW-MOVING THUNDERSTORMS HAVE DEVELOPED...AND WERE PRODUCING LOCALLY HEAVY RAIN. SPC MESOANALYSIS INDICATES HIGHEST PRECIPITATION POTENTIAL WILL BE ALONG AND NEAR THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON/EARLY EVENING...AND RADAR/SATELLITE ESTIMATES INDICATE 1-2 INCHES OF RAIN COULD FALL IN LESS THAN AN HOUR WITH THE HEAVIEST STORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA THROUGH THE EVENING HOURS...PLEASE REFER TO THE LATEST WATCHES/STATEMENTS/ADVISORIES/WARNINGS REGARDING THIS SITUATION. WEATHER IS MUCH QUIETER OVER SOUTH-CENTRAL AND SOUTHEAST ARIZONA... WHERE DRIER AIR IS ADVECTING WEST FROM NEW MEXICO...STRONGER WIND FIELD EXISTS...AND UPPER SUPPORT IS LACKING. NEAREST UPSTREAM WEATHER DISTURBANCE...WELL DEFINED IN BOTH WV IMAGERY AND PV FIELDS...WAS MOVING WEST ALONG THE SOUTHERN PERIPHERY OF THE STRONG SOUTHERN PLAINS ANTICYCLONE...AND IT HAD HELPED TRIGGER THUNDERSTORMS OVER WESTERN CHIHUAHUA AND FAR EASTERN SONORA. STORMS WILL INCREASE OVER SONORA LATER TODAY AND THIS EVENING...AND IT IS POSSIBLE THAT OUTFLOW FROM THOSE STORMS COULD TRIGGER SOME STORMS TO OUR SOUTH THIS EVENING/TONIGHT...WITH OUTFLOW FROM THOSE STORMS PUSHING NORTH ACROSS SOUTH-CENTRAL AZ LATER TONIGHT. BOTTOM LINE...WILL HOLD ONTO SLIGHT CHANCE FOR STORMS OVER SOUTH-CENTRAL AZ OVERNIGHT...WITH BEST CHANCE IN THE LATE EVENING. WILL NEED TO KEEP A CLOSE EYE ON THIS SITUATION. UPPER DISTURBANCE OVER LOWER COLORADO RIVER VALLEY THIS AFTERNOON WILL MOVE EVER SO SLOWLY TOWARD THE NORTH DURING THE NEXT COUPLE OF DAYS...AND REMAIN A FOCUS FOR CONVECTIVE ACTIVITY. AS SUCH...HIGHEST POP TUESDAY WILL AGAIN BE OUT WEST...AND PROBABLY TO THE NORTHWEST OF OUR FORECAST AREA. FORECAST FOR TUESDAY THROUGH THURSDAY WAS NOT CHANGED MUCH FROM WHAT WAS INHERITED...IN PART DUE TO THE FACT THAT THIS MORNING/S NUMERICAL GUIDANCE STRONGLY SUPPORTED INHERITED FCST PACKAGE FOR THIS PERIOD. SO...SEE PREVIOUS DISCUSSION FOR FURTHER DETAILS. && .PREVIOUS DISCUSSION... THE REMNANT QUASI-STATIONARY CIRCULATION CENTER SHOULD CONTINUE TO SPIN OVER THE LOWER COLORADO RIVER VALLEY ON TUESDAY...WITH THERMODYNAMIC PROFILES POTENTIALLY BETTER FOR MORE WIDESPREAD DEEP CONVECTION. VARIOUS MESOSCALE PROCESSES COULD STILL CONTAMINATE THE ATMOSPHERE...SO HAVE ONLY ADVERTISED HIGHER END CHANCE POPS DURING THE LATE AFTERNOON...WITH THE BEST CHANCES APPEARING TO LIE INTO PARTS OF NORTHWEST ARIZONA. ALSO HAVE CONTINUED THE TREND OF TRIMMING POPS THROUGH THE EASTERN CWA WITH STRONGER RIDGING AND DRIER AIR ADVECTING WESTWARD...THOUGH ANOTHER WAVE CURRENTLY SOUTH OF BROWNSVILLE TX COULD STREAM NORTH ALONG THE HIGHER TERRAIN OF CNTRL MEXICO AND INVIGORATE CONVECTION THROUGH FAR SERN ARIZONA...MOVING TOWARDS THE FORECAST AREA. THROUGH THE END OF THE WEEK...MODELS CONTINUE TO SHOW A BIFURCATED RIDGE WITH THE HIGHEST H5 HEIGHTS OVER TEXAS ATTEMPTING TO RETROGRADE INTO THE OLD HEIGHT WEAKNESS/INVERTED TROUGH OVER SRN CALIFORNIA/NEVADA. ECMWF SOLUTIONS REMAIN CONSISTENT IN HOLDING THE WEAKNESS IN THE HEIGHT FIELD AND RESIDUAL MOISTURE THROUGH THE REGION AGAINST THE INFLUENCE OF THE RIDGE RETROGRESSION. THERE IS LIMITED TO ALMOST NO ENSEMBLE SUPPORT FROM GFS AND CMC MEMBERS FOR THIS TYPE OF OUTCOME...WITH CONSENSUS OUTPUT INDICATING STRONGER RIDGING AND DRYING OVERTAKING THE REGION. THEREFORE...HAVE CONTINUED TO TREND POPS DOWNWARD INTO THE END OF THE WEEK...WHILE PUSHING TEMPERATURES UP TO AND SLIGHTLY ABOVE AVERAGE. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... STORM ACTIVITY OVER THE HIGHER TERRAIN TO THE EAST AND SOUTHEAST OF THE PHOENIX AREA HAS BEEN SUPPRESSED THIS AFTERNOON. HOWEVER...AN APPROACHING WEATHER DISTURBANCE MAY LEAD TO SOME LATE NIGHT STORM DEVELOPMENT BUT CONFIDENCE TOO LOW TO INSERT TSRA IN THE TAFS. OTHERWISE EXPECT STORMS TO STAY WELL WEST. WINDS WILL FAVOR SOUTHERLY COMPONENT...FLUCTUATING BETWEEN SOUTH-SOUTHEAST AND SOUTH-SOUTHWEST THROUGH 01Z BEFORE SETTLING BACK TO SOUTHEAST BY 03Z. STRONG OUTFLOW FROM DISTANT STORMS IS NOT ANTICIPATED BUT CANNOT BE RULED OUT ENTIRELY. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA AND THROUGH 04Z BEFORE BEGINNING TO TAPER OFF. LOCAL CIGS 5KFT MSL AND VSBYS BLO 3SM +TSRA. OTHERWISE...CONSIDERABLE MID TO HIGH CLOUDS THROUGH AT LEAST 12Z. OUTFLOWS WILL LEAD TO ERRATIC SURFACE WIND PATTERNS BUT OTHERWISE FAVOR EAST AND SOUTHEAST COMPONENTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... LOW GRADE MONSOON CONDITIONS ARE EXPECTED THE LATTER HALF OF THE WEEK INTO EARLY NEXT WEEK. SLIGHT CHANCES OF THUNDERSTORMS WILL BE LIMITED TO HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. NEAR NORMAL TEMPERATURES CAN BE EXPECTED. HUMIDITIES WILL TREND DOWNWARD THURSDAY WITH ONLY MINOR FLUCTUATIONS THEREAFTER WITH OVERNIGHT RECOVERY REMAINING GOOD. WINDS WILL FAVOR FAMILIAR WARM SEASON DIURNAL PATTERNS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH UNTIL MIDNIGHT MST TONIGHT AZZ020-021-025-026. CA...FLASH FLOOD WATCH UNTIL MIDNIGHT PDT TONIGHT CAZ030>033. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...DG PREVIOUS DISCUSSION...MO AVIATION...AJ FIRE WEATHER...AJ
Hazardous weather outlook, Jul 30, 3:16 PM PDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 316 PM MST MON JUL 30 2012 AZZ024-311300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 316 PM MST MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXPECT ONLY A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON AND EVENING. ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL PERSIST THROUGH TUESDAY...BEFORE SLOWLY TRENDING DOWNWARD BY THE END OF THE WEEK. HOWEVER...STORMS WILL REMAIN POSSIBLE PRIMARILY OVER HIGH TERRAIN THROUGH THE END OF THE WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ022-023-027-028-311300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 316 PM MST MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXPECT ONLY A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON AND EARLY TONIGHT. SHOWERS AND THUNDESTORMS COULD INCREASE LATE THIS EVENING...BUT CONFIDENCE IN THIS FORECAST IS RATHER LOW. ANY THUNDERSTORM THAT FORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORM CHANCES WILL PERSIST THROUGH TUESDAY...WITH PRIMARILY DRY WEATHER EXPECTED FOR THE REMAINDER OF THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ020-021-025-026-CAZ030>033-311300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 316 PM MST MON JUL 30 2012 /316 PM PDT MON JUL 30 2012/ ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT PDT/ TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING. STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WITH FLOODING OF WASHES AND ROADWAYS A GOOD BET...AS WELL AS LIGHTNING AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY...WITH PRIMARILY DRY WEATHER EXPECTED THROUGH THE END OF THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING STRONG WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 30, 1:23 PM PDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 123 PM MST MON JUL 30 2012 CAZ032-302100- RIVERSIDE CA- 123 PM PDT MON JUL 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 200 PM PDT AT 116 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A COUPLE OF STRONG THUNDERSTORMS NEAR INTERSTATE 10 BETWEEN BLYTHE AND DESERT CENTER. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3350 11490 3357 11513 3380 11502 3385 11476 TIME...MOT...LOC 2020Z 022DEG 2KT 3362 11498 AJ
Special weather statement, Jul 30, 1:25 PM PDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 125 PM MST MON JUL 30 2012 CAZ032-302100- RIVERSIDE CA- 125 PM PDT MON JUL 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 200 PM PDT AT 116 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A COUPLE OF STRONG THUNDERSTORMS NEAR INTERSTATE 10 BETWEEN BLYTHE AND DESERT CENTER. THESE STORMS WERE NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3350 11490 3357 11513 3380 11502 3385 11476 TIME...MOT...LOC 2020Z 022DEG 2KT 3362 11498 AJ
Special weather statement, Jul 30, 2:45 PM PDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 245 PM MST MON JUL 30 2012 CAZ031-033-302230- IMPERIAL CA- 245 PM PDT MON JUL 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA UNTIL 330 PM PDT AT 240 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTH OF ALGODONES DUNES. THIS STORM WAS NEARLY STATIONARY. LOCALLY DENSE BLOWING DUST IS POSSIBLE AS WELL AS PERIODS OF HEAVY RAINFALL. GUSTY WINDS OF 40 TO 45 MPH AND FREQUENT LIGHTNING ARE ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN IMPERIAL COUNTY... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3279 11480 3280 11504 3303 11501 3301 11481 TIME...MOT...LOC 2143Z 001DEG 1KT 3292 11492 NOLTE
Special weather statement, Jul 30, 4:25 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
425 PM MST MON JUL 30 2012
AZZ020-021-310000-
LA PAZ AZ-
425 PM MST MON JUL 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 500 PM MST
AT 424 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF BOUSE...MOVING NORTH AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
PARKER...AND BUCKSKIN MOUNTAIN PARK.
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3429 11413 3390 11409 3387 11430 3410 11443
3414 11435 3414 11433 3418 11428 3418 11425
3423 11421
TIME...MOT...LOC 2325Z 171DEG 17KT 3398 11421
WOODALLThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:25 PM PDT | Flash Flood Watch | PSR | 9 hr | |
| Jul 30, 1:30 PM PDT | Areal Flood Advisory | PSR | Riverside | 2 hr |
| Jul 30, 2:23 PM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 52 min |
| Jul 30, 2:45 PM PDT | Special Weather Statement | PSR | Imperial | 45 min |
| Jul 30, 3:12 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Jul 30, 3:33 PM PDT | Areal Flood Advisory | PSR | Imperial, Riverside | 57 min |
| Jul 30, 4:15 PM PDT | Areal Flood Advisory | PSR | Imperial | 24 min |
| Jul 30, 4:38 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.